“AMIODARONE” LUNG: LITERATURE REVIEW AND AUTHORS’ OWN OBSERVATIONS


DOI: https://dx.doi.org/10.18565/pharmateca.2018.3.26-33

I.N. Trofimenko, B.A. Chernyak

Department of Clinical Allergology and Pulmonology of the Irkutsk State Medical Academy of Postgraduate Education (ISMAPGE) – Branch of RMACPE of RMH, Irkutsk, Russia
Until now, amiodarone is widely used worldwide antiarrhythmic drug due to its therapeutic effectiveness. However, the relatively high incidence of side effects complicates the safe use of this drug in clinical practice. From the prognostic point of view, pneumotoxicity is the most serious side effect of amiodarone therapy. «Amiodarone» pneumopathy refers to a dose-dependent variant and develops on average after 18–24 months of therapy. Interstitial lung involvement is considered the most frequent option. The clinical and radiologic picture is non-specific and requires careful analysis of the medical history. «Amiodarone» pneumopathy is a diagnosis that requires the elimination of infectious lesions of lung tissue and other possible causes of interstitial lung disease (ILD). With the purpose of early diagnosis of ILD in patients receiving amiodarone, computed tomography should be performed prior to the appointment of the drug and should be performed regularly every 6–12 months. In the case of the development of the «amiodarone» lung, amiodarone should be withdrawn, and therapy with prednisolone should be prescribed. With early diagnosis of amiodarone-induced lung injury and timely therapeutic intervention, the prognosis is favorable in most cases. The literature review is supplemented by three authors’ own observa- tions of the late diagnosis of the «amiodarone» lung.
Keywords: amiodarone, pneumotoxicity, «amiodarone» lung, amiodarone-induced lung injury

About the Autors


Corresponding author: I.N. Trofimenko – MD, Associate Professor at the Department of Clinical Allergology and Pulmonology ISMAPGE – Branch of RMACPE of RMH Irkutsk, Russia; e-mail: tin11@mail.ru


Бионика Медиа